A new approach to recovery of discontinuous galerkin

Sebastian Franz, Lutz Tobiska, Helena Zarin

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


A new recovery operator P: Qndisc (T) → Qn+1disc (M) for discontinuous Galerkin is derived. It is based on the idea of projecting a discontinuous, piecewise polynomial solution on a given mesh T into a higher order polynomial space on a macro mesh M. In order to do so, we define local degrees of freedom using polynomial moments and provide global degrees of freedom on the macro mesh. We prove consistency with respect to the local L2-projection, stability results in several norms and optimal anisotropic error estimates. As an example, we apply this new recovery technique to a stabilized solution of a singularly perturbed convection-diffusion problem using bilinear elements. Copyright.

Original languageEnglish (US)
Pages (from-to)697-712
Number of pages16
JournalJournal of Computational Mathematics
Issue number6
StatePublished - Nov 2009
Externally publishedYes


  • Discontinuous Galerkin
  • Postprocessing
  • Recovery


Dive into the research topics of 'A new approach to recovery of discontinuous galerkin'. Together they form a unique fingerprint.

Cite this